Alert archive / Arizona / Dust Storm Warnings in 2025
Dust Storm Warning 21, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Jul 13, 2025, 6:42 PM MST for Cochise County, Pima County, Santa Cruz County, Arizona. It was in force for 91 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2025, 6:42 PM MST (01:42 UTC)
- Expired
- Jul 13, 2025, 8:13 PM MST
- In force
- 91 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Cochise County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 31 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:56 PM MST | TSTM WND GST 62 | 5 Wsw Huachuca City, AZ | AWOS station KALK measured wind gust of 62 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 3292 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152
WWUS55 KTWC 140142
DSWTWC
BULLETIN - EAS ACTIVATION REQUESTED
Dust Storm Warning
National Weather Service Tucson AZ
642 PM MST Sun Jul 13 2025
AZC003-019-023-140345-
/O.NEW.KTWC.DS.W.0021.250714T0142Z-250714T0345Z/
Cochise AZ-Pima AZ-Santa Cruz AZ-
642 PM MST Sun Jul 13 2025
The National Weather Service in Tucson has issued a
* Dust Storm Warning for...
Southwestern Cochise County in southeastern Arizona...
East Central Pima County in southeastern Arizona...
Santa Cruz County in southeastern Arizona...
* Until 845 PM MST.
* At 642 PM MST, an area of blowing dust was located 7 miles
southeast of Elgin, moving west at 5 mph.
HAZARD...Less than a quarter mile visibility.
SOURCE...Satellite observations.
IMPACT...Dangerous life-threatening travel.
* Locations impacted include...
Sierra Vista, Nogales, Rio Rico, Hereford, Whetstone, Huachuca
City, Patagonia, Sonoita, Elgin, Parker Canyon Lake, Fort
Huachuca, Patagonia Lake State Park, Nogales International
Airport, Kino Springs, Canelo, Lochiel, Ramsey Canyon Preserve,
Madera Canyon and Coronado National Memorial.
This includes the following highways...
Route 90 between mile markers 305 and 322.
Route 92 between mile markers 322 and 337.
Route 82 between mile markers 1 and 53.
Route 83 between mile markers 3 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not drive into a dust storm. PULL ASIDE STAY ALIVE!
Dust storms lead to dangerous driving conditions with visibility
reduced to near zero. If driving, avoid dust storms if possible. If
caught in one, pull off the road, turn off your lights and keep your
foot off the brake.
&&
LAT...LON 3173 11095 3176 11095 3186 11041 3133 11013
3133 11093
TIME...MOT...LOC 0141Z 78DEG 4KT 3160 11046
$$
KM2 follow-up statements
205
WWUS55 KTWC 140146
DSWTWC
Dust Storm Warning
National Weather Service Tucson AZ
646 PM MST Sun Jul 13 2025
AZC003-019-023-140345-
/O.CON.KTWC.DS.W.0021.000000T0000Z-250714T0345Z/
Cochise AZ-Pima AZ-Santa Cruz AZ-
646 PM MST Sun Jul 13 2025
...DUST STORM WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR
SOUTHWESTERN COCHISE, EAST CENTRAL PIMA AND SANTA CRUZ COUNTIES...
At 646 PM MST, an area of blowing dust was located 6 miles southeast
of Elgin, moving west at 5 mph.
HAZARD...Less than a quarter mile visibility with strong winds in
excess of 50 mph.
SOURCE...Trained spotter reported 57 MPH wind gust in Elgin at
6:40 PM MST.
IMPACT...Dangerous life-threatening travel.
Locations impacted include...
Sierra Vista, Nogales, Rio Rico, Hereford, Whetstone, Huachuca
City, Patagonia, Sonoita, Elgin, Parker Canyon Lake, Fort
Huachuca, Patagonia Lake State Park, Nogales International
Airport, Kino Springs, Canelo, Lochiel, Ramsey Canyon Preserve,
Madera Canyon and Coronado National Memorial.
This includes the following highways...
Route 90 between mile markers 305 and 322.
Route 92 between mile markers 322 and 337.
Route 82 between mile markers 1 and 53.
Route 83 between mile markers 3 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not drive into a dust storm. PULL ASIDE STAY ALIVE!
Dust storms lead to dangerous driving conditions with visibility
reduced to near zero. If driving, avoid dust storms if possible. If
caught in one, pull off the road, turn off your lights and keep your
foot off the brake.
&&
LAT...LON 3173 11095 3176 11095 3186 11041 3133 11013
3133 11093
TIME...MOT...LOC 0142Z 78DEG 4KT 3160 11046
$$
KM006
WWUS55 KTWC 140313
DSWTWC
Dust Storm Warning
National Weather Service Tucson AZ
813 PM MST Sun Jul 13 2025
AZC003-019-023-140323-
/O.CAN.KTWC.DS.W.0021.000000T0000Z-250714T0345Z/
Cochise AZ-Pima AZ-Santa Cruz AZ-
813 PM MST Sun Jul 13 2025
...DUST STORM WARNING IS CANCELLED FOR SOUTHWESTERN COCHISE, EAST
CENTRAL PIMA AND SANTA CRUZ COUNTIES...
The dust storm which prompted the warning has weakened. Therefore,
the Dust Storm Warning has been cancelled. Areas of blowing dust
will continue to make travel difficult.
&&
LAT...LON 3173 11095 3176 11095 3186 11041 3133 11013
3133 11093
TIME...MOT...LOC 0146Z 78DEG 4KT 3160 11047
$$
KMWhat forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 13, 12:37 PM MST, 6 hours 5 minutes earlier. Its key messages:
- Scattered thunderstorm activity this afternoon and evening will likely create blowing dust through areas of Greenlee, Graham, and Cochise counties. Isolated activity may move as far west as the Tucson area Sunday evening.
- Increasing chances for monsoon activity is expected this coming work week. Adequate moisture for increased flash flood concerns may arrive by mid-week.
- High temperatures transition from above normal through Monday to near or slightly below normal for the remainder of the week.
Area forecast discussion, Jul 13, 12:37 PM MST, 6 hours 5 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1237 PM MST Sun Jul 13 2025 .SYNOPSIS...Above normal temperatures will continue through Monday. Increasing monsoon activity is expected in to begin today in areas east and south of Tucson. These chances increase across southeastern Arizona through the work week. As moisture and storm chances increase, temperatures will drop back down to seasonable levels Tuesday onwards. && .KEY MESSAGES... - Scattered thunderstorm activity this afternoon and evening will likely create blowing dust through areas of Greenlee, Graham, and Cochise counties. Isolated activity may move as far west as the Tucson area Sunday evening. - Increasing chances for monsoon activity is expected this coming work week. Adequate moisture for increased flash flood concerns may arrive by mid-week. - High temperatures transition from above normal through Monday to near or slightly below normal for the remainder of the week. && .DISCUSSION... Build ups and isolated storms are starting to form along the ridgelines of the Sky Islands and the White Mountains. Minor to Moderate HeatRisk today as high temperatures will be around 100 to 105 degrees this afternoon. Today is still looking to be an active monsoon day. The 18Z upper air sounding launched from TUS shows that there is around 1400 J/kg of DCAPE with about 800 J/kg of MU CAPE. SPC mesonalysis indicates that CAPE will increase this afternoon to values around 1000 J/kg. PWATS observed by the sounding are 1.22 inches which coincides with satellite derived PWATs around 1 to 1.25 inches across Pinal county to Santa Cruz county. PWATs decrease to 0.8 to 1.0 inches in far western Pima county and northern Graham and Greenlee counties. More moisture may be advected into the area from convection later this afternoon into the evening. Several convective allowing models are showing two convective systems developing, one in Graham and Greenlee counties and the other in Cochise and Santa Cruz counties. The Graham and Greenlee counties system has storms starting noon to 1 PM moving south- southwest off the Whites. The other system in Cochise and Santa Cruz counties has storms developing around 1 to 2 PM moving west- southwest. Both systems have the potential for strong, gusty outflows, locally heavy rainfall and blowing dust. There is a Blowing Dust Advisory for these counties (with the exception of Santa Cruz) until 8 PM. With blowing dust expect visibilities to be between 1/4 to 3 miles. There is a lower chance (20-30 percent) for storms to impact the Tucson area however there is still the potential for blowing dust to move into the area from storms to the west or south. There is also the potential for a strong storm to push moisture and lift into the Tucson area that could initiate storms to develop. If that does happen, storms in the Tucson area would be later this afternoon into the early evening hours. The atmospheric pattern we are in throughout this coming week is driven by the oscillation and ever-evolving magnitude of an upper level low pressure center near northern Baja and a high pressure center in southeast New Mexico/ northern Mexico. The low pressure center goes through a cycle of strengthening off the coast of Baja, moving eastward into northern Baja/ far southwestern Arizona, then weakening and moving back west off the coast of northern Baja. At the same time, high pressure is weakening and receding southward, strengthens and pushes into southern New Mexico then weakens again. Because of this gradually evolving cycle, we continually get the ingredients needed for thunderstorms to develop this week. The interaction between the low and the high draw in moisture, instability, and suitable wind alignment. Mean 700 to 300 mb winds will initially be from the north to northeast early in the week transitioning to be from the southeast by the end of the week. Due to the aforementioned atmospheric set up, thunderstorm impacts to start the week will mainly be strong, gusty outflow winds and blowing dust and transition to strong gusty winds and flash flooding by the middle to end of the week. && .AVIATION...Valid through 15/00Z Scattered thunderstorms expected to develop from 13/19Z-13/22Z over the White Mountains north of KSAD and along higher terrain from KOLS through KDUG. Isolated to scattered thunderstorm activity will move off these mountains and spread across southeastern Arizona, especially east of KTUS. Isolated thunderstorms possible in KTUS vicinity between 14/01Z and 14/04Z, though with less confidence in this outcome at this time. Wind gusts of 40-50 kts and blowing dust possible with any thunderstorm, which may bring 1-3 mile visibilities in blowing dust east and south of KTUS between 13/20Z- 14/04Z. Isolated strong wind gusts may briefly produce even lower visibilities at times. Otherwise winds today mainly light and west to northwest, with the exception of KSAD with 10-15 kt northwesterly winds and gusts up to 30 kts. Winds tonight become light and terrain driven. Additional thunderstorm activity likely tomorrow afternoon and evening. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...An uptick in monsoon activity is expected to begin today and persist throughout the week. Temperatures will remain above normal through tomorrow, then drop back down to near or slightly below normal by mid week. Winds will remain westerly from 10-15 mph, with occasional gusts at or above 25 mph. Afternoon RH values in the low lying areas will be between 10-15% through Monday, then 20-30% through the remainder of the week. && && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory from 2 PM this afternoon to 8 PM MST this evening for AZZ507>509. && Malarkey Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 13, 3:55 PM MST, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
355 PM MST Sun Jul 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Hail 2 ENE Sierra Vista 31.57N 110.29W
07/13/2025 M1.00 Inch Cochise AZ Trained Spotter
Trained spotter reports 1 inch hail lasting
for approximately 5 minutes.
&&
JVTLocal storm report, Jul 13, 4:24 PM MST, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
424 PM MST Sun Jul 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM Dust Storm 33 SSW Duncan 32.27N 109.22W
07/13/2025 Cochise AZ Mesonet
Visibility dropped to 0.14 miles with wind
gust of 63 mph.
&&
JVTLocal storm report, Jul 13, 5:08 PM MST, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
508 PM MST Sun Jul 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Tstm Wnd Gst 43 NNE Douglas 31.86N 109.12W
07/13/2025 M56 MPH Cochise AZ Mesonet
Mesonet gusted to 56 mph.
&&
JVTLocal storm report, Jul 13, 5:53 PM MST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
553 PM MST Sun Jul 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Dust Storm 2 NW Tombstone 31.74N 110.08W
07/13/2025 Cochise AZ Trained Spotter
Trained spotter reports haboob heading
towards them approaching from the NE towards
Tombstone.
&&
JVTLocal storm report, Jul 13, 6:23 PM MST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
623 PM MST Sun Jul 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Dust Storm 14 SSW Willcox 32.05N 109.89W
07/13/2025 Cochise AZ Public
Photo of haboob with an estimation of
visibility as low as 0.125 miles.
&&
JVTLocal storm report, Jul 13, 6:37 PM MST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
637 PM MST Sun Jul 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM Tstm Wnd Gst 5 WSW Huachuca City 31.61N 110.43W
07/13/2025 M58 MPH Cochise AZ AWOS
AWOS station KALK measured wind gust of 58
mph.
&&
JVTThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:14 PM MST | Dust Storm Warning | TWC | Cochise | 61 min |
| Jul 13, 5:25 PM MST | Dust Storm Warning | TWC | Cochise | 65 min |
| Jul 13, 5:48 PM MST | Dust Storm Warning | TWC | Cochise | 87 min |
| Jul 13, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 46 min |
| Jul 13, 7:22 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 38 min |
| Jul 13, 7:56 PM MST | Dust Storm Advisory | TWC | Pima | 94 min |
| Jul 14, 1:02 PM MST | Flood Watch | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 34 hr |
Nearby
Dust Storm Warnings in Arizona, 2025Every dust storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.